Jump to content



Photo

Morning Panic Attacks Are Paralyzing


  • Please log in to reply
14 replies to this topic

#1 gardenlady62

gardenlady62

    Member

  • Members
  • PipPip
  • 15 posts

Posted 17 July 2018 - 10:02 AM

I have been tapering from Cymbalta for the last year.  I started at 60...then 40...then 20 and am now counting the little beads.  Each capsule has 120 of the little nightmares in them.  I am down to 12 and holding as I have horrible panic attacks all morning long.  I feel paralyzed with anxiety/panic.  My doctor just started me on hydroxyzine to help with the anxiety.  It seems like every 6 weeks or so I have to go through this.  It's exhausting.  I hate this drug.  Any suggestions on how to help with the anxiety?  I wake up with such a startle in the mornings.


#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,834 posts
  • LocationMissouri

Posted 17 July 2018 - 10:50 AM

I don't know how much hydroxyzine you are on but you might consider taking one around 2 or 3 hours before you get up to avoid the panic attacks.


#3 gail

gail

    Site Partners

  • Site Supporter
  • 5,999 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 17 July 2018 - 11:01 AM

Hi Gardenlady 62,

We have 2 Gardenlady now, wow! Hydroxyzine might help you. Benadryl with dyphenhydromin is real helpful for anxiety. Also Clonidine by Rx. At the last resort, benzos only for when the panic strikes,seems not too often. Lots do this and taper afterwards, but you won't have to taper for once in a while using.

Down to 12 beads, stay still or go up to the point where you felt stable. Come back anytime, we will do our best.

#4 gardenlady62

gardenlady62

    Member

  • Members
  • PipPip
  • 15 posts

Posted 17 July 2018 - 11:47 AM

I just started taking hydroxyzine today...hasn't made a difference yet.  I've also been takng clonidine for the last couple of months.  It was helping but isn't doing anything with this bout of anxiety.I've also got the sweats really bad and nauseated.  this isn't any fun!


#5 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,834 posts
  • LocationMissouri

Posted 17 July 2018 - 11:50 AM

The sweats is a classic Cymbalta withdrawal symptom.

 

May I ask your dose on the hydroxyzine and clonidine please?


#6 gardenlady62

gardenlady62

    Member

  • Members
  • PipPip
  • 15 posts

Posted 17 July 2018 - 12:03 PM

I am taking .1 mg 3x's a day of clonidine and 25 mg of hydroxyzine twice daily.


#7 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,834 posts
  • LocationMissouri

Posted 17 July 2018 - 12:28 PM

That is a good dose on the clonidine but really low on the hydroxyzine. Normal dose for hydroxyzine is 25 mg 3 times per day and 50 mg at bed time. My opinion, for what it is worth, would be NOT to take the hydroxyzine on a regular schedule but take it 2 times a day as needed. Like when things get real bad. It only takes it 30 minutes to kick in. If you find a 25 mg isn't strong enough to do it you might try 50 mg during one of your bad episodes. If that helps knock it down you can go back to your dr and tell them what you tried and ask for a stronger dose.


#8 gardenlady62

gardenlady62

    Member

  • Members
  • PipPip
  • 15 posts

Posted 19 July 2018 - 12:30 PM

I am so nauseated. Is this common??  I was doing so well tapering for so long, but this is really hitting me hard.


#9 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,834 posts
  • LocationMissouri

Posted 19 July 2018 - 04:47 PM

Very common. Have you tried ginger products yet. Many members have had good luck with ginger ale *be sure it is the real deal), ginger gum and ginger root.

#10 gail

gail

    Site Partners

  • Site Supporter
  • 5,999 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 20 July 2018 - 06:03 AM

Hi Gardenlady 62,

Salted crackers and ginger ale. I couldn't chew the roots, oh man, that was awful for me.

Still holding to 12 beads?

Fishinghat, would it be good to go up a few beads here? I think so. Gardenlady 62 says that all went well till she hit the 12 beads? Thoughts?

Gardenlady 62, you say that panic hits every 6 weeks, does it stay for just a few days? Thank you!

#11 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,834 posts
  • LocationMissouri

Posted 20 July 2018 - 08:20 AM

Gail, it depends on her last drop. If she went from 16 beads to 12 in one drop then going up to 13 or 14 might help. I am assuming she is dropping one bead at a time considering her low dose.


#12 gardenlady62

gardenlady62

    Member

  • Members
  • PipPip
  • 15 posts

Posted 20 July 2018 - 09:03 AM

I have been dropping 2 beads approx every two weeks or so.  It seems that every 6 weeks I have this horrible anxiety.  This time has been the worse since I went through withdrawals last year coming off Ativan.  I was put on Cymbalta to help with depression from Ativan withdrawals.  What a mistake that has been!  This morning I took my Cymbalta at 2 in the morning instead of when I wake up for the day (around 8:00).  My anxiety doesn't seem to be as bad, but it is definitely still there.  I have been drinking ginger ale and eating crackers.  this is a nightmare.  I want to feel good again.


#13 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,834 posts
  • LocationMissouri

Posted 20 July 2018 - 09:15 AM

I hate to say this but you may need to drop 1 bead every 2 weeks after you stabilize. That may be slow but whatever it takes.


#14 gardenlady62

gardenlady62

    Member

  • Members
  • PipPip
  • 15 posts

Posted 20 July 2018 - 09:23 AM

I am waiting to hear from my doctor but am wondering if I should go back up to 20...that was when I last felt stable.


#15 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 11,834 posts
  • LocationMissouri

Posted 20 July 2018 - 10:32 AM

You shouldn't have to go all the way back to 20. Besides you would just have to come back down again. I might suggest you go to 13 today, 14 tommorrow, etc and see where you get stable at. It usually only takes one or 2 days for the extra Cymbalta to kick in.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users